MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PLATINUM HANDPIECE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. PLATINUM HANDPIECE; SAW, POWERED, AND ACCESSORIES
Catalog Number 72205321
Medical Device Problem Codes Mechanical Problem (1384); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, before a surgery, it was noticed that a platinum handpiece's motor was overheating quickly.The procedure was performed without any delay.It is unknown how the procedure was completed.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).

Brand Name
PLATINUM HANDPIECE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25142829
Report Number1643264-2026-00169
Device Sequence Number9454608
Product Code HAB
UDI-Device Identifier00885556786918
UDI-Public885556786918
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown